Blisters and cuts not healing

I have ET and am on HU and aspirin and have been so for almost 10 years. 8 weeks ago I got a tiny blister on my heel. Then a tiny cut on my other leg. Both became infected - So I got the right treatment, yet despite this I still have open sores that are three times the size of the original which hurt dreadfully. The nurse has dressed then weekly with hydro colloid plasters ( like compeed plasters) and now I seem to be becoming allergic to them as the skin around the area has become red and painful. They have checked for diabetes and blood pressure in my limbs all of which are fine. Any other ideas as to what I can do or anyone who found a solution for these leg ulcers?

5 Replies

  • Hi gset, has anyone suggested that it may be the HU causing this effect? It is just an idea and I could be wrong. Someone on this site had problems with sores on their toes that would not heal and it proved to be the HU causing the problem. If you look through the posts of the contributer, 'lizziep' you will see the problems she encountered.

    Good luck


  • Hi gset, I had exactly the same problem with a cut on my foot, eventually I went to the doctor who referred me to the nurse for iodine dressings, I eventually mentioned it to my heatology consultant who said immediately that it was most likely due to the Hydroxy and that some people have to come off it if it causes leg ulcers that won't heal. There are other medications they can put us on instead of Hydroxy if necessary. My cut eventually healed with the iodine dressings and I haven't had further problems but I suggest you talk to your consultant as soon as possible about it maybe? I hope your sores heal quickly as I know how miserable it is. Best wishes, Frances

  • thanks for the advice.much appreciated

  • Hi, always find it difficult to heal, even insect bites take weeks and weeks and cuts for ages, and not on medication, so always blame the ET. So hope you can heal soon and send my best wishes to you. Tinkerbell13

  • I had this problem, my toes were a real mess for months, eventually saw a dermatologist who told me it was the hu, I'd been on it 3 years. I am now on Anagrelide and my feet are healing. My toes are still coloured with reds and purples - they don't look very good when I wear sandals. But the open sores have gone. They were extremely painful and I have ended up taking Amitryptilene for nerve damage.